Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Severe pain in large intestine, constant diarrhea. Taking antibiotics for diverticulitis, suggested IV. Opinion?

I have severe pain in the large intestine when I eat. Food (soft) goes directly through my intestines and I have constant diarrhea, I have been on antibiotics for 8 weeks for diverticulitis and am finding it hard to eat and be healthy. Drs suggest next course is IV anyibiotics since my colon maybe still be inflamed. I am at my wits end!
Asked On : Wed, 9 Oct 2013
Answers:  1 Views:  16
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
General Surgeon 's  Response
Namaste
Welcome to HCM
Greetings of the day
Long term use of antibiotics themselves will lead on to antibiotics associated diarrhea even if it's used for treatment of diverticulitis. Ask your doctor to consider possibility of Pseudo membrane enterocolitis. Addition of antibiotic like Metronidazole will help in the treatment. Let your treating physician decide.
Take care
Regards
Answered: Wed, 9 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor